Alert archive / Illinois / Small Craft Advisories in 2015
Small Craft Advisory 101, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 10, 2015, 3:24 PM CST. It took effect at Nov 11, 2015, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 3:24 PM CST (21:24 UTC)
- In effect from
- Nov 11, 2015, 12:00 PM CST
- Expired
- Nov 11, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 1:57 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 10, 1:57 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
157 PM CST TUE NOV 10 2015
.SHORT TERM...
1209 PM CST
THROUGH TONIGHT...
NO REAL BIG CHANGES MADE FOR THIS AFTERNOON AND TONIGHT WITH
QUIET/DRY CONDITIONS EXPECTED TO CONTINUE. SURFACE RIDGE/RELAXED
PATTERN OVERHEAD ALLOWING FOR MAINLY LIGHT AND VARIABLE WINDS THIS
AFTERNOON AND WITH AN ABUNDANCE OF SUNSHINE IN
PLACE...TEMPERATURES WILL REACH PLEASANT AND ABOVE NORMAL TEMPS
IN THE MID TO UPPER 50S. SKIES WILL GENERALLY STAY CLEAR THROUGH
THIS EVENING BUT GUIDANCE IN GOOD AGREEMENT WITH MID CLOUDS
MOVING AND DEVELOPING OVERHEAD OVERNIGHT...SPREADING OVER MOST OF
NORTHERN ILLINOIS. AREAS IN NORTHWEST INDIANA WILL LIKELY STAY
CLEARER FOR MOST OF TONIGHT BUT WITH A CONTINUED FLUX OF MOISTURE
NORTH ACROSS THE AREA...ALL AREAS SHOULD TREND TOWARDS HIGHER
COVERAGE OF CLOUD COVER.
RODRIGUEZ
&&
.LONG TERM...
321 AM CST
WEDNESDAY NIGHT THROUGH MONDAY...
PRIMARY FORECAST CONCERN WILL CONTINUE TO BE THE EFFECT OF THE
POWERFUL CYCLONE TRACKING FROM COLORADO INTO THE GREAT LAKES REGION
WEDNESDAY INTO WEDNESDAY NIGHT.
STILL LOOKING LIKE THE MAJORITY OF THE DAY WEDNESDAY WILL BE DRY AND
RELATIVELY MILD WITH INCREASING SOUTHERLY WINDS. PREVIOUS COLD FRONT
MADE IT INTO THE GULF OF MEXICO AND MOISTURE RETURN IN ADVANCE OF
THIS DEEPENING CYCLONE IS GOING TO CONSIST PRIMARILY OF RECYCLED
CONTINENTAL AIR...PARTICULARLY AS FAR NORTH AS OUR CWA. THE 00Z
925MB ANALYSIS HAD NORTHERLY WINDS DOWN TO THE GULF COAST WITH THE
10C ISODROSOTHERM HUGGING THE GULF COAST...SO WHAT MOISTURE THERE
CURRENTLY IS ONSHORE IS SHALLOW. GUIDANCE DOES SUGGEST PLUME OF 50F
DEWPOINTS WILL ADVECT NORTH INTO NORTHERN ILLINOIS JUST AHEAD OF THE
COLD FRONT WEDNESDAY EVENING...HOWEVER BY WEDNESDAY EVENING CYCLONE
WILL BE IN PROCESS OF BECOMING MORE VERTICALLY STACKED AND COLD
FRONT SHOULD BEGIN TO PINCH OFF AND OUT RUN THE NARROW RIBBON OF
BETTER MOISTURE. GFS/ECMWF SUGGEST LITTLE TO NO CONVECTIVE
INSTABILITY WILL BE LEFT THIS FAR NORTH BY 06Z WHILE THE NAM STILL
DOES HAVE SOME WEAK SBCAPE BUT ALSO SHOWS CAPE QUICKLY DECREASING
WEDNESDAY EVENING. ULTIMATELY...GIVEN THE IMPRESSIVE DYNAMICS HAVE
MAINTAINED SLIGHT CHANCE OF THUNDERSTORMS IN THE GRIDS WEDNESDAY
NIGHT...BUT SUSPECT THE BETTER CHANCE OF THUNDER WILL BE TO OUR WEST
WITH JUST HEAVIER SHOWERS LEFT AS THE CONVECTION MAKES IT INTO OUR
CWA. STRENGTH OF THE WIND FIELDS IS VERY IMPRESSIVE WITH >50KT WINDS
DOWN TO AROUND 2000FT AGL. GIVEN THE ANTICIPATED STRONG RISE/FALL
COUPLET WITH THE FRONT AND STRONG FORCING WOULDNT BE HARD TO SEE
SEVERE/NEAR SEVERE WINDS TRANSPORTED TO THE SURFACE IN
GUSTS...PARTICULARLY IF CONVECTION (MOSTLY HEAVY SHOWERS) ARE ABLE
TO GAIN SOME ORGANIZATION.
SYNOPTIC WINDS COULD VERY WELL END UP BECOMING THE MAIN HEADLINE
WITH THIS SYSTEM. FIRST...WEDNESDAY EVENING EXPECT VERY STRONG SOUTH-
SOUTHEAST WINDS WITH GUSTS POTENTIALLY NEARING ADVISORY CRITERIA AS
LLJ INTENSIFIES WITH BOUNDARY LAYER REMAINING SOMEWHAT MIXED WITH
THE STRONG WAA. THROW IN 6-7MB/3HR PRESSURE FALL MAX TO OUR
NORTHWEST AND WORRIED WE COULD SEE GUSTS OVER 40MPH WEDNESDAY
EVENING...ESPECIALLY ALONG THE ILLINOIS LAKE MICHIGAN SHORE. THIS IS
3RD PERIOD AND LOOKING TO BE SHORT DURATION BEFORE THE BIGGER WIND
SHOW SO NOT PLANNING ANY HEADLINES NOW...BUT DAY SHIFT MAY END UP
JUST COVERING THE WED EVENING WINDS WITH THE SAME ADVISORY THAT
LOOKS LIKE IT WILL BE NEEDED WITH THE VERY STRONG WEST WINDS
THURSDAY. FORECAST SOUNDINGS CONTINUE TO INDICATE MEAN BOUNDARY
LAYER WINDS OF 35-40KT WITH TOP OF THE CHANNEL MIXING OVER 40KT.
STRONGEST WINDS STILL LOOK TO OCCUR IN THE MORNING INTO PERHAPS THE
EARLY AFTERNOON WITH BOTH THE SUSTAINED AND FORECAST GUSTS LOOKING
TO REACH ADVISORY CRITERIA FOR A TIME THURSDAY.
INITIALLY IT LOOKS LIKE ONLY A MODEST PUSH OF COLD AIR
THURSDAY...HOWEVER THE SECONDARY VORT LOBE WITH A MORE IMPRESSIVE
COLD PUSH WILL ARRIVE LATER THURSDAY NIGHT INTO FRIDAY. GIVEN THE
STRONG OF THE COLD AIR ADVECTION AND FORCING ITS STILL LOOKING
PLAUSIBLE THAT SOME FLURRIES COULD BE SQUEEZED OUT OF THE STRATUS
DECK FRIDAY MORNING...ESPECIALLY OF THE STRONGER SOLUTION ALOFT IN
THE NAM VERIFIES. TRUE NOVEMBER-LIKE WEATHER LOOKS TO BE ON TAP
FRIDAY WITH MOSTLY CLOUDY SKIES...CONTINUED STRONG/GUSTY WEST WINDS
AND NEAR STEADY TEMPS IN THE UPPER 30S/LOWER 40S ALONG WITH A THREAT
OF FLURRIES.
THE COLD SNAP LOOKS TO BE SHORT LIVED (AND REALLY NOT ALL THAT FAR
BELOW AVERAGE) BEFORE STRONG PACIFIC JET KICKS THE UPPER LOW OUT AND
MILDER PACIFIC AIR COMES SPILLING EASTWARD ACROSS THE NORTHERN AND
CENTRAL PLAINS EAST INTO THE MISSISSIPPI VALLEY BY SUNDAY. GFS/ECMWF
PROGGED 925MB TEMPS BY SUNDAY SUGGEST WE COULD MAKE A RUN AT LOWER
60S EVEN. BY MONDAY GUIDANCE VARIES WITH GFS SHOWING A WEAK BACK
DOOR COLD FRONT MOVING THROUGH KNOCKING TEMPS BACK A BIT WHILE THE
ECMWF WOULD KEEP WINDS SOUTHERLY WITH CONTINUED ABOVE AVERAGE TEMPS.
PLENTY OF TIME TO WATCH THIS AND MUCH MORE INTERESTING WEATHER TO
GET THROUGH PRIOR TO NEXT MONDAY.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* SOUTH SOUTHEAST WINDS/GUSTS INCREASING ON WEDNESDAY.
RODRIGUEZ
//DISCUSSION...UPDATED 18Z...
VFR CONDITIONS EXPECTED TO PREVAIL TODAY AND TONIGHT...AS LIGHTER
SOUTH SOUTHWEST WINDS PERSIST. EXPECT VFR CEILINGS TO INCREASE
LATE TONIGHT INTO WEDNESDAY OUT AHEAD OF AN APPROACHING
SYSTEM...WITH CEILINGS STEADILY LOWERING THROUGH THE END OF THE
PERIOD. CEILINGS SHOULD STAY VFR DURING THIS
TIME...HOWEVER...THERE IS A LOW PROBABILITY FOR MVFR CEILINGS
ARRIVING SLIGHTLY EARLIER THAN CURRENTLY FORECAST. ASSOCIATED
PRECIP WILL STAY TO THE WEST OF ALL THE TERMINALS THIS FORECAST
PERIOD. WINDS WILL GRADUALLY BECOME SOUTH SOUTHEAST LATER TODAY
THROUGH TONIGHT...WITH SPEEDS/GUSTS REALLY INCREASING BY WEDNESDAY
AFTERNOON.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM HIGH WITH VFR CONDITIONS.
* MEDIUM HIGH WITH WINDS/GUSTS.
RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...WIDESPREAD SHRA WITH SCATTERED TSRA. CIGS
LOWERING TO MVFR...IFR PSBL. SOUTHEAST WINDS GUSTING 25-30 KT
BECOMING SOUTHWEST OVERNIGHT WITH GUSTS INCREASING TO 35 KT.
THURSDAY...CHC SHRA IN THE MORNING. MVFR...PSBLY IFR...CIGS
IMPROVING TO VFR. VERY GUSTY WEST WINDS WITH GUSTS UP TO 40 KT
DURING THE DAY...THEN DIMINISHING IN THE EVENING.
FRIDAY...VFR/WX NIL. WEST WINDS GUSTING TO 30 KT DURING THE DAY.
SATURDAY...VFR/WX NIL. SOUTHWEST WINDS ARND 10 KT.
SUNDAY...VFR/WX NIL. SOUTHWEST WINDS ARND 10 KT.
MONDAY...VFR/WX NIL. SOUTHEAST WINDS ARND 10 KT.
KREIN
&&
.MARINE...
154 PM CST
A STRONG LOW PRESSURE SYSTEM WILL IMPACT THE GREAT LAKES OVER THE
NEXT FEW DAYS BRINGING STRONG GALES...SHOWERS...AND THUNDERSTORMS.
LOW PRESSURE WILL LIFT FRONT THE CENTRAL PLAINS THIS EVENING TO
THE UPPER MIDWEST AND WESTERN GREAT LAKES WEDNESDAY NIGHT
UNDERGOING STRONG CYCLOGENESIS AS THIS OCCURS. SOUTH TO SOUTHEAST
WINDS RAMP UP STARTING EARLY WEDNESDAY WITH GALES SPREADING UP
FROM THE SOUTH THROUGH THE EVENING AND THURSDAY NIGHT AS SHOWERS
AND THUNDERSTORMS ALSO MOVE ACROSS THE LAKE. SOUTHERLY GALES MAY
BE MARGINAL ON THE NORTH END OF THE LAKE WEDNESDAY NIGHT...AND IT
DOES APPEAR THERE WILL BE A ROUGHLY 9-12 HOUR LULL IN GALES
ACROSS THE NORTH AS THE LOW TRAVERSES NORTHERN LAKE MICHIGAN
DURING THE DAY THURSDAY...THEN WESTERLY GALES RESUME THURSDAY
AFTERNOON AND EVENING. ACROSS THE SOUTH END OF THE LAKE...STRONG
GALES WILL CONTINUE UNINTERRUPTED...INTENSIFYING TO 45 KT WITH A
FEW STORM FORCE GUSTS POSSIBLE AS WINDS TURN WESTERLY THURSDAY
AFTERNOON. STRONG WEST TO NORTHWEST GALES CONTINUE THROUGH MIDDAY
FRIDAY THEN GRADUALLY EASE DURING THE AFTERNOON. GALES SHOULD END
SOMETIME EARLY FRIDAY EVENING. A GALE WATCH CONTINUES ACROSS LAKE
MICHIGAN AND WILL BE EXPANDED IN TIME ACROSS THE NORTH TO CAPTURE
THE STRONG WINDS BEHIND THE FRONT. FOR THE INDIANA AND ILLINOIS
NEARSHORE WATERS...A BRIEF SMALL CRAFT ADVISORY WILL BE HOISTED
FOR WEDNESDAY AFTERNOON AS WINDS RAMP UP TO GALE FORCE BY
WEDNESDAY EVENING.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WATCH...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 PM
WEDNESDAY TO 3 PM FRIDAY.
GALE WATCH...LMZ777-LMZ779...6 PM WEDNESDAY TO 9 PM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Nov 10, 3:31 AM CST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 331 AM CST TUE NOV 10 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 110945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 331 AM CST TUE NOV 10 2015 /431 AM EST TUE NOV 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS...AND PERHAPS SOME ISOLATED THUNDERSTORMS...WILL ACCOMPANY A STRONG COLD FRONT ACROSS THE REGION WEDNESDAY EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THE HEAVIER SHOWERS AND STORMS COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH. OUTSIDE OF ANY STORMS...SOUTHEAST WINDS COULD GUST OVER 40 MPH AT TIMES WEDNESDAY EVENING. VERY STRONG WEST WINDS ARE LIKELY ON THURSDAY...LIKELY GUSTING TO BETWEEN 40 TO 50 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-110945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 331 AM CST TUE NOV 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND SCATTERED THUNDERSTORMS COULD BRING WIND GUSTS UP TO 50 KNOTS WEDNESDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON. GALE FORCE WINDS ARE LIKELY WEDNESDAY EVENING THROUGH FRIDAY. A PERIOD OF STORM FORCE WINDS ARE POSSIBLE THURSDAY EAST OF GARY INDIANA. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-110945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 331 AM CST TUE NOV 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...MAINLY SOUTHERN PORTIONS OF THE LAKE WHERE THE CHANCE EXISTS FOR THE STORMS TO PRODUCE WIND GUSTS OVER 40 KNOTS. GALE FORCE WINDS ARE LIKELY WEDNESDAY EVENING THROUGH FRIDAY NIGHT. A PERIOD OF STORM FORCE WINDS IS POSSIBLE ON THE SOUTHERN PORTION OF THE LAKE THURSDAY. && IZZI VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:51 PM CST | Wind Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 51 hr |
Nearby
Small Craft Advisories in Illinois, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.